Hi, I am new on here and a little anxious about posting!
I realised I was depressed about a month ago and have been depressed for several months now. The doc has put me on Citalopram. He initially gave me valium to help me get through the first few days as my anxiety was high and I would not stop crying. I have been taking the AD's for 13 days now and all I feel is nauseus and ill and worse. I know they take a few weeks to kick in, but I just want a relief from feeling like this.
I have been off work for 2 days this week, which I don't get paid for as I am a temp, I was off the other week also for a few days. Last week I felt positive and good though and now I feel awful. What if it takes ages to get on the right drug, my sis was dpressed and nothing worked for her until she went on Prozac and it worked straight away.
I hate feeling like this, I got so anxious the other night I took some more valium. I haven't slept in ages and feel lifeless, does it get better?
hello. i'm sorry you have to have depression. this is a good site to pour out your feelings though. i was on citalopram (celexa) for a few weeks. started out on very small dose of liquid. gradually got to 40mg pills. i felt just like you do. ...awful. i was so anxious and irratated on it i had to stop taking it.....after i talked with my psycatrist first. she put me on prozac....its great. i dont' want to be the first one to tell you but it does take trial and error with these anti depressants. took me months to find the one for me. if citalopram is that bothersome call your doctor. dont' wait. tell him/her your feeling awful on it. it shouldnt' make you feel that bad. AD's are generally suppose to make you feel calmer so you can handle life better. at least that is what i understand about them. prozac helps me so i can deal with other issues that cause depression also. keep fighting....
Like many people on this forum have said, the best AD differs with every person.
I've been on Celexa for 8 weeks. The first two weeks, my head felt foggy and I felt nauseous and tired. Once I started taking it at night, I felt a lot better. Now I just have dry mouth and lots of yawning and my short-term memory isn't so great anymore.
I have had some major ups and downs, but those were because of the dose. I started at 10 mg, moved up to 20 mg, felt ok but empty, moved up to 30 mg and then 40 mg, at which point I became suicidal. Since then, I've gone back to 20 mg and I feel better now.
Celexa might not be the med for you, but the dose and the short time you've taken it may be issues. Please talk to your doctor about it. Good luck!
I started taking Celexa when I was 16 for severe depression. I felt all the side effects that you are going through and they were not fun. The dizziness and nausea were the worst. My doctor gradually increased my dose to 80 mgs a day as nothing else would help and that eventually started helping. But I had been taking it for months and months by then. The side effects do wear off eventually, and in the end it was worth is. I ended up staying on them for about 3 and a half years before slowely tapering off them. I've now been anti depressant free for just over a year and have only had "small" setbacks.
Anyway, I just don't think that 13 days is long enough to know whether or not it is the drug for you. You really need to give it 4 to 6 weeks to have a better idea.
I know you say your sister's AD worked for her instanty, but it really is different for every person. Even if you switch to that AD it may take weeks and weeks for it to begin to work for you.
It is also possibly that your sister experienced what they call the "placebo effect". It does somewhat sound like it, considering how quickly she had relief from her depression when she started taking the AD. I went through the same thing, but after the initial week or so I started to feel really depressed again and then it took months.
Andway, good luck with what you decide. I would definately suggest staying on the Celexa for a few more weeks though.
Gosh it just seems like such a long a tesious process, I wish there was a quick fix! I am seeing my doctor on Monday so I shall see what he says.
I just hate the effect it is having on my family, my mood is so felt around the house, it rubs off on people and makes my mum and sister feel low, I hate being respomsible for that. I know what it is like cos I hated living with my sister when she was depressed, cos she was so down all the time and I was so happy, it really got to us all, I am not sure how much longer mum can put up with it.
I used to be SO positive and happy, I think I have just had a run of bad things and have run out of positive thoughts! But I so want to get back to feeling normal again. I am trying everything, not drinking, smoking, doing exercise, but I guess you cannot force a happy mood hey.
i was wondering how you are doing? i started citalopram yesterday and am having some side effects. a lot of hot flashes and feeling jittery. a little yawning and some stomach issues. did you stay with this med? if so are you feeling better and how long did it take. thanks for any advice.
Hi Monkey 32,
I was on Citalopram. It felt good at the start - for the first two weeks it was great - depression lifted, then bang - straight down again. Dose was increased, great - depression lifted for about a week, then bang - straight back down again. Then put up to maximum dose - great, depression lifted for about two weeks and then bang - straight back down again. My pdoc decided that this wasn't the one for me.
All in all, I've been on five AD'S - until we found one that worked, to name them in order of trying them - Prozac (by GP - though gave me terrible problems with my bowels), Seroxat (by GP - didn't touch depression and gave me horrrible night sweats and weight gain), Citalopram (by psychiatrist - only worked for a couple of weeks), Duloxetine (by psychiatrist - suffered Serotonin Syndrome and landed up in A+E - immediately withdrawn), Mirtazapine (a god-send - has lifted my depression, given me my life back, and helps me sleep too).
We are all different, diff AD's work for diff people, and diff people suffer diff side effects. BUT, hold on in there - give them a try - one of them will work for you - it's just a case of rising with it until your psychiatrist finds it for you.